Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 3, 2014, 9:47 AM PDT. It took effect at Aug 3, 2014, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2014, 9:47 AM PDT (16:47 UTC)
- In effect from
- Aug 3, 2014, 1:00 PM PDT
- Expired
- Aug 3, 2014, 8:15 PM PDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS85 KBOI 031647 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1047 AM MDT SUN AUG 3 2014 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .AN UNSTABLE AIRMASS IS IN PLACE OVER THE AREA TODAY AND ENOUGH MOISTURE EXISTS FOR ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL BE FOCUSED OVER THE WESTERN HALF OF THE BAKER VALLEY ZONE. ORZ646-040100- /O.NEW.KBOI.FW.W.0007.140803T2000Z-140804T0600Z/ BAKER VALLEY- 1047 AM MDT SUN AUG 3 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR LIGHTNING FOR BAKER VALLEY...WHICH IS FIRE WEATHER ZONE 646... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH POSSIBLE. LOCALLY HEAVY RAIN ALSO POSSIBLE WITH STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
2 follow-up statements
635 WWUS85 KBOI 032047 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 247 PM MDT SUN AUG 3 2014 ...SCATTERED THUNDERSTORMS EXPECTED FOR BAKER VALLEY THIS AFTERNOON AND EVENING... ...INCREASED THUNDERSTORM COVERAGE FOR THE BURNS AND VALE BLM MONDAY AFTERNOON THROUGH TUESDAY EVENING... .AN UNSTABLE AIRMASS IS IN PLACE OVER THE AREA TODAY AND ENOUGH MOISTURE EXISTS FOR ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE BAKER VALLEY FIRE ZONE. SUBTROPICAL MOISTURE WILL SPREAD INTO SOUTHEAST OREGON ON MONDAY AND TUESDAY AND BRING INCREASED THUNDERSTORM COVERAGE TO THE BURNS AND VALE BLM AREAS. ORZ646-040600- /O.CON.KBOI.FW.W.0007.000000T0000Z-140804T0600Z/ BAKER VALLEY- 247 PM MDT SUN AUG 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LIGHTNING FOR BAKER VALLEY...WHICH IS FIRE WEATHER ZONE 646... * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH POSSIBLE. LOCALLY HEAVY RAIN ALSO POSSIBLE WITH STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ636-637-040600- /O.NEW.KBOI.FW.A.0005.140804T1800Z-140806T0600Z/ BURNS BLM-VALE BLM- 247 PM MDT SUN AUG 3 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH POSSIBLE. LOCALLY HEAVY RAIN ALSO POSSIBLE WITH STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
269 WWUS85 KBOI 040315 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 915 PM MDT SUN AUG 3 2014 ...RED FLAG WARNING FOR BAKER VALLEY HAS BEEN CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... ...INCREASED THUNDERSTORM COVERAGE FOR THE BURNS AND VALE BLM MONDAY AFTERNOON THROUGH TUESDAY EVENING... .AN UNSTABLE AIRMASS IS IN PLACE OVER THE AREA TODAY AND ENOUGH MOISTURE EXISTS FOR ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE BAKER VALLEY FIRE ZONE. SUBTROPICAL MOISTURE WILL SPREAD INTO SOUTHEAST OREGON ON MONDAY AND TUESDAY AND BRING INCREASED THUNDERSTORM COVERAGE TO THE BURNS AND VALE BLM AREAS. ORZ646-040415- /O.CAN.KBOI.FW.W.0007.000000T0000Z-140804T0600Z/ BAKER VALLEY- 915 PM MDT SUN AUG 3 2014 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BAKER VALLEY... WHICH IS FIRE WEATHER ZONE 646... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE ENDED ACROSS THE BAKER VALLEY SO THE WARNING WAS CANCELLED. $$ ORZ636-637-041115- /O.CON.KBOI.FW.A.0005.140804T1800Z-140806T0600Z/ BURNS BLM-VALE BLM- 915 PM MDT SUN AUG 3 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY EVENING. * OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH POSSIBLE. LOCALLY HEAVY RAIN ALSO POSSIBLE WITH STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 3, 9:34 AM PDT, 13 minutes earlier.
Area forecast discussion, Aug 3, 9:34 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1034 AM MDT SUN AUG 3 2014
.DISCUSSION...CONVECTION THIS MORNING IS WINDING DOWN. STILL
SEEING ISOLATED SHOWERS/THUNDERSTORMS IN VALLEY COUNTY AND THE
CENTRAL IDAHO MOUNTAINS PER RADAR IMAGES. THIS CONVECTION WAS
ASSOCIATED WITH A DEPARTING SHORT WAVE...AND THE CONVECTION SHOULD
END BY NOON. CONVECTION IS EXPECTED TO RE-FIRE MAINLY OVER THE
HIGH TERRAIN THIS AFTERNOON. MODELS WERE INDICATING GREATER
INSTABILITY IN CENTRAL OREGON STRETCHING INTO BAKER COUNTY. WILL
UPDATE FOR SCATTERED THUNDERSTORMS THERE THIS AFT-EVE.
ALSO...FORECAST WILL BE UPDATED FOR LOWER POPS THIS MORNING.
&&
.AVIATION...VFR. SMOKE LAYERS FROM FIRES IN OR AND CA. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING.
SURFACE WINDS VARIABLE 12KT OR LESS...EXCEPT IN VICINITY OF
THUNDERSTORMS WHERE GUSTS TO 45KT POSSIBLE FROM THUNDERSTORM
OUTFLOW. WINDS ALOFT AT 10K FT MSL...VARIABLE 5-15KT.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...UPPER LOW TO OUR SOUTH WILL
LIFT A SURGE OF COPIOUSLY WET MONSOON MOISTURE UP OVER THE
SOUTHERN ZONES MONDAY AFTERNOON FOR THE HIGHEST POPS OF THE SHORT
TERM. THIS MORNING A FEW SHOWERS AND ISOLATED THUNDERSTORMS WERE
MOVING ACROSS THE BOISE NF AND OWYHEE COUNTY THOUGH A FEW
STRAGGLER CELLS EXTENDED BACK W TOWARDS ONTARIO/HUNTINGTON OREGON.
WILL KEEP SOME LOW POPS IN THIS MORNING FOR THAT. 500 MB RIDGE
REMAINS OVER THE REGION TODAY FOR MAINLY MOUNTAIN
THUNDERSTORMS...SLOW MOVERS AGAIN ESPECIALLY OVER IDAHO WITH STORM
MOTION OVER OREGON EXPECTED TO BE FROM SW-NE AROUND 10 MPH. STORM
MOTIONS ON MONDAY LOOK TO BE FROM THE NE TOWARDS THE SW DUE TO THE
UPPER LOW TO OUR SOUTH...EXCEPT SOUTH CENTRAL IDAHO WHERE STORMS
LOOK TO LIFT SLOWLY N. UPDATED FOR FLASH FLOOD WATCH STARTING
MONDAY AFTERNOON ACROSS SOUTH CENTRAL IDAHO.
LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MONSOON MOISTURE SURGE
OVER OUR CWA FROM THE SOUTH TUESDAY AND WEDNESDAY WITH EXCESSIVELY
HIGH PW AND DEW POINTS RESULTING IN WIDESPREAD RAIN...LOCALLY HEAVY
..ESPECIALLY IN SRN ZONES AND IN THE MOUNTAINS. INSTABILITY AND
CAPE LOOK HIGHEST IN SRN IDAHO ZONES BUT SHEAR WILL BE WEAK DUE TO
WEAK WINDS ALOFT. THUNDERSTORMS WILL THEREFORE BE SLOW-MOVING AND
WILL INCREASE THE THREAT OF FLASH FLOODING. THE MOISTURE WILL
SLOWLY EXIT NEWD INTO MONTANA THURSDAY FOLLOWED BY LIGHT WESTERLY
FLOW ALOFT AND THEN SWLY BY NEXT WEEKEND. TEMPS BELOW NORMAL
TUESDAY AND WEDNESDAY SLOWLY WARMING TO NORMAL THE REST OF THE WEEK.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING
IDZ013-015-028>030.
OR...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING ORZ646.
&&
WEATHER.GOV/BOISE
DISCUSSION...BW
AVIATION.....KA
PREV SHORT TERM...VM
PREV LONG TERM....LCThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:32 PM PDT | Special Weather Statement | BOI | Baker | 43 min |
| Aug 2, 5:39 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 20 min |
| Aug 2, 6:09 PM PDT | Areal Flood Advisory | BOI | Baker | 3 hr |
| Aug 3, 1:47 PM PDT | Fire Weather Watch | BOI | 18 hr | |
| Aug 3, 4:14 PM PDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 46 min |
Nearby
Red Flag Warnings in Oregon, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.